No energy after being in af

Hi there , I was back up a&e again Saturday night after the pill in the pocket 200 mg flecanide didn't work,followed by another 100mg at a&e , they kept me in and was going to do a cardio version Monday morning ,but I reverted Sunday evening thankfully , I've not had a cardio version yet so was really relieved ,I didn't get any sleep Saturday night , they let me out with flecanide to take twice a day 50 mg as well as my regular bisoprolol 2.5mg that I've been on for about 5 weeks ,I got up for work Monday morning feeling terrible so took the day off unpaid ,I got up today and my legs were weak and wobbly? , I kept going hot and a dry mouth ? Is this the af after effect or the meds ? I'm 46 diagnosed in sept and had about 5/6 af episodes in this time , I run for fitness , not overweight , and eat quite healthily , the cardiologist at the hospital on Sunday suggested we need to look at ablation is this good or a bad thing? cheers Paul

14 Replies

oldestnewest
  • Hi Paul - you had a bad time and it's good that you reverted to sinus rhythm again.

    I can't comment on ablations, having never had one myself, but I wonder if you are suffering from dehydration which can leave you feeling simply awful?

  • Hello , yes very awfull I lost two weeks at Christmas too , my cardiologist put me on 5 mg bisoprolo which made me feel awfull for two weeks , I had to drop to 2.5 mg as I was due back at work that was more tolerable for me but hasn't kept the af at bay , I've Been drinking quite a bit of water all day so hopefully c what tomorrow brings thank you Paul

  • Ablation is not the evil thing many think it is. I had three before I was finally sorted out and would go again if ever needed. That said there are other treatment options that should be discussed first so see your EP or if the cardiologist you are seeing isn't one ask to see one.

    Bob

  • All 5 of my cardioversions made me feel like I'd been hit by a bus the next day, despite feeling fresh and vibrant in the hours immediately after.

  • Can't really speak about whether or not the meds you are taking are responsible for feeling terrible but perhaps I could make some points.

    I was diagnosed with AF years ago and was put on bisoprolol for 5 weeks. The drug had no impact on my AF . Flecainide was introduced as a substitute and after some 2hrs was back in sinus. Over some 8 years the AF progressed to the point when it was having a major disruptive effect on my life and I had some very uncomfortable side effects from the drug.

    The two drugs do different things, the bisoprolol will reduce the heart rate, whereas flecainide is a rhythm control drug. There was no suggestion by my consultant that I should take both. If flecainide works then rate control should not be a real issue as you would be back in normal sinus rhythm say around 70bpm.

    It seems a belt and braces approach has been taken if it is required for you to take both.

    Secondly after 8 years I had an ablation to correct the AF. It was the best decision I could have made as my AF was getting to the point of being around 50% of the time even with flecainide. AS my EP said AF begets AF.

    Ablations are not a 100% cure particularly first time. Mine was +95% and take propafenone as a PIP. I have taken around 10 tablets in the past 6 months. Success is a relative thing but it is better to do the ablation earlier than later as the pathways are not so extensive in the early phase of AF and as a result ablation is likely to be more successful.

  • Hi there , the 5mg of bisoprolol I was on took my blood pressure quite lol and my heart rate to 43 bpm ,I felt really bad for two weeks before I decided to half the dose , I've only taken the flecainide for a couple of days now so maybe it'll settle I hope ,thanks again Paul

  • IF you are comfortable with the EP, consider the ablation sooner than later - better results. And it is a personal choice, though not to be feared!!!!!

  • Many thanks to all , I'm back at my own cardiologists in two weeks so I will be asking more about ablation referral , I've only had it a relatively short while but it's having a major impact on my life already thanks again Paul

  • From my personal experience abalation is the way to go, my Af just got worse and worse and I became able to do less and less , it has transformed my life, before being diagnosed I considered myself to be fit and healthly, I ran and had a healthly non meat eating diet, non smoker didnt drink alcohol, but It didnt stop me getting Af.. :-(

    I never found a trigger or was told why I got Af... for many people there is no reason or cause,

    I suffered too long (2.5 years) before getting the abalation, I recommended you dont do that.....

  • I take bisoprolol and Flecainide and have done for a while that and pacemaker mostly holding my arrhythmias at bay

  • Hi Paul, I think we have all been in your situation at some point and I know that is of little help to you but on a personal note. I used to go straight to A&E for every AF episode until I realised they only monitor you and in my case wait for me to go into NSR. My GP, who is on the AFA commitee, said my stroke risk was minimal. So I thought why not stay at home and see what happens. So I did and low and behold a pattern started to emerge with regard to length of attack and severity. Neadless to say I stay at home take the drugs and wait it out. Sometimes for a couple of hours or more often than not 8 to 16hrs. It still leaves me knackered but at least I am able to get some sleep.

    By the way I've just had my second ablation as the drugs slowed me down and my cycling suffered. I'm led to believe that the sooner you're ablated the better the outcome in the end. On that I'm not sure but my 1st ablation (Oct 2011) lasted 2 1/2 yrs before kicking off again following the death of my father. Never give up and never surrender as they say in Galaxy Quest. I wish you all the best for the future and keep running!

    Paul

  • Paul

    I too was having an awful time pre Xmas and after culminating in my AF so out of control an ambulance was required 14th January.

    I was on Flecainide 200mg & 2.5 bisoprolol from DEcember 14 after dronedarone not workin for me, and also previous attempts on Flecainide, gord knows why I ended up back on it.

    Gradually my AF episodes started to increase in amount of and duration which come Xmas it was every day at some point.

    I was convinced it was the Flecainide but was reluctant to come off it until I saw or spoke with my EP whom I could not get a response from leading up to Xmas

    Weekend of the 11/12 January was a real low worst ever for my AF (1st diagnosed (March14) I then stopped my Flecainide on my own last tablet Monday the 13th, only just made it to bed that from all but passing out and blinding headaches, next was the ambulance as same symptoms.

    Upshot of all this is tha I have been AF free now since the 15th January, only a week but I feel great, considering where I had got too.

    Flecainide may have only been part of the reason has I also took some time off work, did not exercise only very mildly, and over the last few months I have tailored my diet and included supplements with a specific attention to Magnesium.

    Now await ablation date as part of research program to bring the date forward ahead of NHS waiting list.

    Have also stepped up my exercise slowly again and back to paying golf and back to work this coming weekend.

    Now only take 2.5mg bisoprolol, but will be on warfarin shortly when I get the go ahead from my EP.

  • Hi mick , I too was just on the bisoprolol 5mg from my cardiologist over Christmas felt shocking for a fortnight , then reduced it to 2.5 taken in an evening and been ok for last 4 week till this weekend then back in af for 20 hours , I'm on flecanide 50 mg twice a day now , but still had af last night for about 15 mins then it went , I'm at a loss with it at the mo decided to come to work today but keep having hot flushes and bad dhyrea , next week can't come fast enough for my cardio appointment cheers Paul

  • Thanks Paul , I'm trying my best not to let it get me down at the moment , it's the days off work I don't like , I don't get paid if I don't go in , I no money's not everything but we all still need it , I'm crossing my fingers but very scared that the cardio will put me forward for the ablation , i had just got back running this last week after my last bouts of af at Christmas I didn't dare go out to the forest so did hour on treadmill I really enjoyed it too , just need to get my confidence back again before I start again , keep well mate .paul

You may also like...